Alert archive / California / Flood Watches in 2025

Flood Watch 7, NWS Eureka, CA

November 12, 2025Lake County, Mendocino County, California

NWS Eureka, CA issued this flood watch at Nov 12, 2025, 12:07 PM PST for Lake County, Mendocino County, California. It took effect at Nov 13, 2025, 1:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2025, 12:07 PM PST (20:07 UTC)
In effect from
Nov 13, 2025, 1:00 AM PST
Expired
Nov 13, 2025, 10:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA
Flood severity
None

Counties Lake County, CA, Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WGUS66 KEKA 122007
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
1207 PM PST Wed Nov 12 2025

CAZ110>115-131000-
/O.NEW.KEKA.FA.A.0007.251113T0900Z-251113T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
1207 PM PST Wed Nov 12 2025

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...

* WHAT...Flooding caused by excessive rainfall is possible. Flooding 
  would most likely be moderate street flooding in more urban areas. 
  Increased risk of rocks and landslides along areas roads.

* WHERE...Interior Mendocino and Lake Counties. Risk for flooding 
  will be greatest in urban areas around Ukiah and Clear Lake. 
  Heaviest rain rates around Cobb.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...There will be an increased risk of rock and land slides 
  along roadways. Minor to moderate roadway and urban flooding 
  possible.

* ADDITIONAL DETAILS...
  - A quick moving cold front will bring moderate to heavy rain
    early Thursday morning. Total rainfall of 2 to 3 inches is
    most likely across Lake and Mendocino COunties. Most rain is
    likely to fall in a roughly 6 hour period early in the
    morning, increasing the risk of minor to moderate urban and
    roadway flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop. Take extra caution if 
driving.

&&

$$

JHW
2 follow-up statements
770 
WGUS66 KEKA 131009
FFAEKA

Flood Watch
National Weather Service Eureka CA
209 AM PST Thu Nov 13 2025

CAZ110>115-131800-
/O.CON.KEKA.FA.A.0007.000000T0000Z-251113T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
209 AM PST Thu Nov 13 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Flooding caused by excessive rainfall is possible. Flooding 
  would most likely be moderate street flooding in more urban areas. 
  Increased risk of rocks and landslides along areas roads.

* WHERE...Interior Mendocino and Lake Counties. Risk for flooding 
  will be greatest in urban areas around Ukiah and Clear Lake. 
  Heaviest rain rates around Cobb.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...There will be an increased risk of rock and land slides 
  along roadways. Minor to moderate roadway and urban flooding 
  possible.

* ADDITIONAL DETAILS...
  - A quick moving cold front will bring moderate to heavy rain
    early Thursday morning. Total rainfall of 2 to 3 inches is
    most likely across Lake and Mendocino COunties. Most rain is
    likely to fall in a roughly 6 hour period early in the
    morning, increasing the risk of minor to moderate urban and
    roadway flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop. Take extra caution if 
driving.

&&

$$

JLW
844 
WGUS66 KEKA 131749
FFAEKA

Flood Watch
National Weather Service Eureka CA
949 AM PST Thu Nov 13 2025

CAZ110>115-131900-
/O.EXP.KEKA.FA.A.0007.000000T0000Z-251113T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
949 AM PST Thu Nov 13 2025

...FLOOD WATCH WILL EXPIRE AT 10 AM PST THIS MORNING...

The Flood Watch will expire for a portion of northwest California, 
including the following areas, Northeastern Mendocino Interior, 
Northern Lake, Northwestern Mendocino Interior, Southeastern 
Mendocino Interior, Southern Lake and Southwestern Mendocino 
Interior.

The flooding threat has ended. Therefore, the Flood Watch will 
expire at 10 AM PST this morning.

$$

JHW

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Nov 12, 1:00 AM PST, 11 hours 7 minutes earlier.

Area forecast discussion, Nov 12, 1:00 AM PST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
100 AM PST Wed Nov 12 2025

.SYNOPSIS...Early this morning, patchy fog and low clouds are
expected to continue. A strong front is bringing rain and strong
winds this afternoon through Thursday morning. Showers and
possibly a thunderstorm are expected Thursday with drier weather
expected Friday and Saturday. The next system is expected Sunday
and Monday.

&&

KEY MESSAGES:

 - Rain begins late Wednesday and tapers off Thursday morning.
   Locally heavy rain is expected late in the evening and
   overnight.

 - Strong winds Wednesday afternoon and overnight. Wind gusts of 40
   to 50 mph with locally higher gusts at wind prone ridges and
   coastal headlands.

 - Potential for thunderstorms through the day Thursday.

&&

.DISCUSSION...Water vapor satellite shows three weather features
in the eastern Pacific early this morning. The first of these is a
frontal boundary that continues to usher in high clouds for
Northwest California. Second, a strong compact low pressure
system, associated with the current front, remains behind it. An
upper level trough and associated frontal boundary drops south and
absorbs the compact area of low pressure. Wednesday, this trough
continues to approach the area and starts to become a cutoff low.
The surface low is forecast to rapidly deepen as it approaches the
coast. This is anticipated to start increasing southerly winds
through the day Wednesday. From Wednesday into Thursday morning,
various models depict 925MB winds from 65 to 75 kts just off the
Del Norte coast. The models show the strongest winds generally
remaining near or just off the coast. However, some of the
stronger winds are expected to make it onshore, mainly for the
ridges and exposed coastal areas.
Wind advisories have been issued for Del Norte, Humboldt,
Trinity, Mendocino, and Lake counties, all occurring Wednesday
through Thursday at different times as the strong winds affect
each area. A High Wind Warning has been issued for the Mendocino
Coast very late Wednesday and into Thursday morning as winds seem
especially strong for this area.

As the front moves onshore early Wednesday evening, rain is forecast
to begin in the King Range and Mendocino County first. The front
will quickly move north, dropping 1 to 2 inches from about
Wednesday afternoon through very early Friday. Localized amounts
of over 3 inches could occur for the King Range, as well as some
of the higher terrain areas. Overall, the axis of heaviest rain
has shifted south with the focus on Mendocino County and the King
Range. With the changes in position of the system it is also
warmer. Snow levels have risen and it looks like most snow will
stay above 5,000 feet. As a result, snow will most likely remain
above the main highways, even Scott Mt Pass. A warmer system will
also limit the potential for small hail and thunderstorms. There
may still be a rumble of thunder or two, but have kept small hail
out of the forecast.

Late Wednesday night as the front is moving onshore the models show
the associated low pressure system stall out and begin to head
southwest by very early Friday. At this point the area of low
pressure becomes more vertically stacked and continues to weaken.
How strong the southerly winds are and how heavy the showers are
will be highly defendant on how close the low stays.

Drier weather is expected Friday and Saturday as the upper low drops
away from the area and high pressure briefly builds into the area.
There is a small chance for frost during this time, but with the
recent rainfall the valleys and coastal areas will likely fog up
before it can frost.

Sunday and into Monday another weather system is expected to
approach the area and become a cutoff low. There is still a lot of
uncertainty on this system, but it looks like it will be weaker than
the previous system. MKK

&&

.AVIATION...(6Z TAFs)...Stratus has returned to the coastal
terminals with LIFR ceilings being observed. Visibilities have been
fluctuating between 1/4SM and 1 SM. An approaching low is expected
to disrupt the marine layer and weaken the marine inversion.
Ceilings are forecast to lift to IFR, or perhaps MVFR after 12Z. A
deeper marine layer and south winds is likely to bring stratus up
the Russian River Valley to UKI. MVFR to IFR ceilings are forecast
and model guidance suggests the clouds remaining stubborn though the
day. Gusty south winds will build ahead of an approaching front in
the afternoon and evening, with the strongest gusts likely
overnight. JB

&&

.MARINE...An approaching system has started to turn winds southerly.
These will gradually build today and peak Wednesday night. Gale
force gusts are likely by the afternoon and storm force gusts are
possible as the front passes through the area. In addition to
hazardous winds, steep wind waves over 10 ft are expected tonight
through Thursday.

Winds ease Thursday behind the frontal passage, especially south of
Cape Mendocino. The surface low is forecast to be near or in the
northern waters, which may continue strong southerly winds. This is
highly dependent on minor movements in the low and model spread is
significant. Winds could range from sub-gale to strong gale force
gusts in the waters north of Cape Mendocino.

Confidence is higher on winds easing by Friday, however seas will be
elevated as a large mid-period westerly swell fills in Thursday
night. Combined seas of 16-18 ft are possible, but these are
forecast to subside through the day Friday. Seas are forecast to dip
below 10 ft Friday night into Saturday morning. Northerlies return
Saturday, with breezy winds possible south of Cape Mendocino. JB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Wind Advisory from 2 AM to 8 AM PST Thursday for CAZ101.

     Wind Advisory from 4 PM Wednesday to 8 AM PST Thursday for
     CAZ102.

     Wind Advisory from 6 PM Wednesday to 6 AM PST Thursday for
     CAZ103.

     Wind Advisory from 1 PM Wednesday to 6 AM PST Thursday for
     CAZ104>106.

     Wind Advisory from 7 PM Wednesday to 6 AM PST Thursday for
     CAZ107-108.

     High Wind Warning from 7 PM Wednesday to 6 AM PST Thursday
     for CAZ109.

     Wind Advisory from 7 PM Wednesday to 1 AM PST Thursday for
     CAZ110>113.

     Wind Advisory from 10 PM Wednesday to 4 AM PST Thursday for
     CAZ114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning from 3 PM Wednesday to 8 AM PST Thursday for
     PZZ450.

     Gale Warning from 3 PM Wednesday to 6 AM PST Thursday for
     PZZ455.

     Gale Warning from 6 AM to 7 PM PST Wednesday for PZZ470.

     Gale Warning from 3 AM to 3 PM PST Thursday for PZZ470-475.

     Storm Warning from 7 PM Wednesday to 3 AM PST Thursday for
     PZZ470-475.

     Gale Warning from 8 AM to 7 PM PST Wednesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 8:58 PM PSTHigh Wind WarningEKAMendocino34 hr
Nov 11, 10:13 PM PSTGale WarningEKA29 hr
Nov 11, 10:13 PM PSTStorm WarningEKA33 hr

Nearby

Flood Watches in California, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.